Tennessee, 2008Damaging Winds in Tennessee, June 28, 2008
June 28, 2008 · NWS OHX · 2 events in 2 counties and zones
Isolated wind damage in Rutherford County on June 28.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated wind damage in Rutherford County on June 28.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 28, 1:00 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 28, 1:00 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT SAT JUN 28 2008
.DISCUSSION...SURFACE MAP AT 18Z SHOWS A TROUGH OF LOW PRESSURE
MOVING ACROSS THE MID STATE, WITH THE COLD FRONT STILL A FEW
HUNDRED MILES UPSTREAM. SATELLITE IMAGERY SHOWS A LARGE CONVECTIVE
COMPLEX MOVING ACROSS SOUTHERN MISSOURI, WITH WIDELY SCATTERED
SHOWERS POPPING UP IN THE UNSTABLE AIR ACROSS MIDDLE TENNESSEE.
ATMOSPHERIC MODELS CONTINUE TO SHOW COLD FRONT PASSING THROUGH
MIDDLE TENNESSEE LATE TONIGHT, PERHAPS AS LATE AS DAYBREAK, WITH
DEEP MOISTURE BAND SWINGING ACROSS THE MID STATE IN ADVANCE OF THE
FRONT. MODEL SOUNDINGS SHOW DEEP INSTABILITY LASTING WELL INTO THE
NIGHT, AND THE SPC HAS NEARLY ALL OF MIDDLE TENNESSEE UNDER A
SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT. THEREFORE BELIEVE
ORGANIZED CONVECTION WONT OCCUR AT LEAST UNTIL THE EVENING, AND
THE ATMOSPHERE IS CAPABLE OF SUSTAINING ORGANIZED CONVECTION WELL
INTO THE NIGHT, SO WILL INCLUDE A MENTION OF SEVERE WEATHER IN THE
PUBLIC FORECAST FOR TONIGHT.
PEAK TIME FOR ACTIVE WEATHER AT BNA IS AROUND 06Z, AND AROUND 12Z
AT CSV. SOME LEFTOVER SHOWERS WILL LAST INTO THE DAY TOMORROW,
ESPECIALLY IN AREAS EAST OF NASHVILLE AND ALONG THE CUMBERLAND
PLATEAU.
THE 500 MB SHORTWAVE WILL SWING THROUGH MIDDLE TENNESSEE AROUND
MIDDAY ON MONDAY, WITH A NORTHWEST FLOW ALOFT SETTLING IN BEHIND
THE SHORTWAVE AS HIGH PRESSURE SETS UP OVER THE CENTRAL PLAINS.
THUS, WE CAN EXPECT SEVERAL DAYS OF DRIER, COOLER WEATHER BEFORE
TEMPERATURES RETURN TO NORMAL BY THE END OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 69 83 60 81 / 70 40 10 10
CLARKSVILLE 69 82 58 81 / 70 30 10 0
CROSSVILLE 66 77 59 77 / 70 60 20 10
COLUMBIA 69 83 61 82 / 70 40 10 10
LAWRENCEBURG 69 84 61 83 / 60 50 10 10
WAVERLY 69 83 59 82 / 70 30 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
ROSE
Hazardous weather outlook, Jun 28, 4:27 AM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
527 AM CDT SAT JUN 28 2008
TNZ005>011-022>034-056>066-075-077>080-093>095-291030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
527 AM CDT SAT JUN 28 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE WEATHER IS A POSSIBILITY LATER THIS AFTERNOON...AND
AGAIN LATE TONIGHT AS A COLD FRONT APPROACHES. THE MAIN THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
17/MAG
In the hours before
Special weather statement, Jun 28, 1:56 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT SAT JUN 28 2008
TNZ028-030-282100-
WILSON-SMITH-
INCLUDING THE CITIES OF...LEBANON...MOUNT JULIET...CARTHAGE
256 PM CDT SAT JUN 28 2008
STRONG STORMS WILL MOVE ACROSS THE AREA THROUGH 4 PM. THESE
STORMS WILL PRODUCE WIND GUSTS AS HIGH AS 40 MPH AS WELL AS
PEA TO MARBLE SIZED HAIL. HEAVY DOWNPOURS MAY LEAVE WATER
BRIEFLY STANDING ON ROADWAYS.
07
Special weather statement, Jun 28, 1:57 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
257 PM CDT SAT JUN 28 2008
TNZ028-030-031-282100-
WILSON-SMITH-JACKSON-
INCLUDING THE CITIES OF...LEBANON...MOUNT JULIET...CARTHAGE...
GAINESBORO
257 PM CDT SAT JUN 28 2008
STRONG STORMS WILL MOVE ACROSS THE AREA THROUGH 4 PM. THESE
STORMS WILL PRODUCE WIND GUSTS AS HIGH AS 40 MPH AS WELL AS PEA TO
MARBLE SIZED HAIL. HEAVY DOWNPOURS MAY LEAVE WATER BRIEFLY
STANDING ON ROADWAYS.
07
Thunderstorm Wind, Rutherford
- When
- June 28, 2:05 PM CST to 2:08 PM CST
- Where
- Rutherford County, 1.01 mi ESE of Barfield to 2.04 mi N of Rucker
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 35.776, -86.433
Trees and power lines were down. In the Southridge Subdivision there were trees 2 to 3 feet in diameter that were blown down. On Amherst Drive, a telephone pole was snapped by a fallen tree. On Lawrence Road, a man had a tree come down on his well house. The well house was destroyed. The roof of a hay barn was mostly blown off. These pieces of roof material was found 50-60 yards away. Two trees fell on homes on Barfield-Crescent Rd.
Thunderstorm Wind, White
- When
- June 28, 3:20 PM CST
- Where
- White County, Sparta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 35.930, -85.470
A huge tree was blown down on Gaines Street in Sparta. It took several hours to clear the street and repair utility lines. There were 6 to 7 downed trees in the city.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oregon, June 28 to 29, 20082 deaths · 2 events
- Hail and Damaging Winds in Florida, June 28, 20081 death · 50 kt wind · 4 events
- Flash Flood and Hail in Texas, June 28 to 29, 2008$1.5 million · 56 kt wind · 12 events
- Hail and Damaging Winds in Wisconsin, June 28, 20082 injured · $191,000 · 1.75 in hail · 22 events
- Wildfire in California, June 28 to 30, 2008$1.0 million · 1 event
- Hail and Damaging Winds in Kentucky, June 28, 2008$257,000 · 60 kt wind · 27 events
- Damaging Winds in Pennsylvania, June 28, 2008$585,000 · 50 kt wind · 8 events
- Damaging Winds in Ohio, June 28, 2008$550,000 · 50 kt wind · 5 events
- Damaging Winds in West Virginia, June 28, 2008$358,000 · 50 kt wind · 11 events
- Damaging Winds in Tennessee, June 28, 2008$174,000 · 65 kt wind · 24 events
- Hail and Damaging Winds in Illinois, June 28, 20086 injured · $14,000 · 1 in hail · 19 events
- Flash Flood and Damaging Winds in Kansas, June 28, 2008$200,000 · 65 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99237, 109341.